How the interaction occurs:
When these two medicines are taken together, your body may process your seizure medicine more slowly.
What might happen:
Your blood levels of your seizure medicine may rise and cause an increase in the beneficial and toxic effects.
What you should do about this interaction:
If you experience changes in vision, loss of coordination, drowsiness, nausea, vomiting, or confusion, contact your doctor. It may be necessary to measure the blood levels of your seizure medicine. Your doctor may need to adjust the dose.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Lumholtz B, Siersbaek-Nielsen K, Skovsted L, Kampmann J, Hansen JM. Sulfamethizole-induced inhibition of diphenlhydantoin, tolbutamide, and warfarin metabolism. Clin Pharmacol Ther 1975 Jun;17(6):731-4.
2.Hansen JM, Kampmann JP, Siersbaek-Nielsen K, Lumholtz IB, Arroe M, Abildgaard U, Skovsted L. The effect of different sulfonamides on phenytoin metabolism in man. Acta Med Scand Suppl 1979;624:106-10.